Reply
Super Contributor
Posts: 257
Registered: ‎04-02-2013

My 10 year old Bichon has moderately elevated liver enzymes.  Vet says many dogs respond well to Denamarin. I have started it 3 times and she has fouled smelling gas, and sometimes lose stools on floor, which up she never does. I did tell vet. Was wondering if anyone else had a dog with this reaction, and if it eventually resolved with time. Her enzymes have been slowly increasing, and this med supposedly has good results , so don't want to not give it to her  if I can help it. Thanks , Susi.

Trusted Contributor
Posts: 1,775
Registered: ‎05-09-2014

I'd try giving it twice a day instead of three times. It will still be beneficial to give two thirds of the dosage, but cutting back by one dose may give her body time to adapt and improve her digestion and elimination.

Her liver enzymes will still improve but it might take a longer interval. 

 

I think based on your dog's reaction to the medicine, it's too much, too fast. Cut back and see if she's more in control without messy accidents. Your vet will not disapprove of compromise and thoughtful judgment.  You live with your dog, he doesn't. 

Esteemed Contributor
Posts: 6,505
Registered: ‎10-03-2014

What did your vet tell you when you described the symptoms your dog is having?  Are these side effects normal for Denamarin?

 

I had a few dogs with slightly to moderate elevated liver enzymes, but was told this wasn't unusual for elderly dogs.  As long as their other tests were normal, and since they didn't have symptoms, vets didn't prescribe anything other than periodic testing.  

 

You might want to pin your vet down as far as eliminating a cause besides aging.  

 

 

Honored Contributor
Posts: 15,445
Registered: ‎10-25-2010

One of my dogs was on Denamarin for years.  She never had the problems you describe from taking it.  She was a small dog and took one dose a day.

 

I would check with your Vet.  Maybe her problems are not related to Denamarin.

Super Contributor
Posts: 257
Registered: ‎04-02-2013

Hi, I did tell vet and he said to stop it if giving her a problem. I tried using it every other day, but eventually the poopies resumed, only once a day, but it made her struggle to finish. Was hoping someone here might have had a similar issue and say it went away after being on med for a while.